MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Hypovolemic Shock (1917); Vascular Dissection (3160)
Date of Event 09/23/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that vessel dissection and patient death occurred.During a complex transcatheter aortic valve replacement (tavr) procedure, vascular access was obtained via a transfemoral approach with a minimum femoral artery diameter of 4.7mm.The mildly calcified native aortic annulus measured 20.6mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with one (1) inflation of a 20mm non-boston scientific (bsc) balloon catheter.A size small acurate neo2 valve was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 tf ds was advanced into position, commissural alignment was achieved, and the acurate neo2 valve was released.The aortic gradient post implant was 5mmhg.After implant of the acurate neo2 valve when the 14f isleeve introducer sheath was removed a dissection of the iliac artery was identified.Three (3) non-bsc coated stents were implanted.The patient experienced severe blood loss.Five (5) days post implant procedure the patient died.The official cause of death was hemorrhagic shock caused by vascular complications.
 
Additional Manufacturer Narrative
H6 evaluation method codes updated.H6 evaluation result codes updated.H6 evaluation conclusion codes updated.Media analysis: a 3mensio report and five (5) filmed sequences of isolated steps within the procedure (no comprehensive recording was available) were provided to assist in the investigation and were reviewed by a bsc medical director.No imaging pertinent to the reported vessel dissection were provided.The femoral access measured 4.7mm for the left femoral artery and 4.8mm for the right femoral artery.There was no report of femoral vascular modification technique before the insertion of the 14f isleeve introducer sheath.
 
Event or Problem Description
It was reported that vessel dissection and patient death occurred.During a complex transcatheter aortic valve replacement (tavr) procedure, vascular access was obtained via a transfemoral approach with a minimum femoral artery diameter of 4.7mm.The mildly calcified native aortic annulus measured 20.6mm in diameter.A 14f isleeve introducer sheath was placed and safari2 guidewire was advanced into position.Balloon aortic valvuloplasty (bav) was performed with one (1) inflation of a 20mm non-boston scientific (bsc) balloon catheter.A size small acurate neo2 valve was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 tf ds was advanced into position, commissural alignment was achieved, and the acurate neo2 valve was released.The aortic gradient post implant was 5mmhg.After implant of the acurate neo2 valve when the 14f isleeve introducer sheath was removed a dissection of the iliac artery was identified.Three (3) non-bsc coated stents were implanted.The patient experienced severe blood loss.One (1) day post implant procedure the patient died.The official cause of death was vascular complications.It was further reported the cause of death was hemorrhagic shock caused by vascular complications.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20346812
Report Number2124215-2024-60091
Device Sequence Number8023992
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/12/2025
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0032629428
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer12/03/2024
Initial Report FDA Received Date10/01/2024
Supplement Report FDA Received Date12/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/13/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age79 YR
Patient SexFemale
Patient Weight36 KG